Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 28, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 10, 2020, 7:53 PM CDT for Reagan County, Upton County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2020, 7:53 PM CDT (00:53 UTC)
- Expired
- Apr 10, 2020, 9:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Reagan County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 92 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.2
The text
As transmitted.
102
WUUS54 KMAF 110053
SVRMAF
TXC383-461-110200-
/O.NEW.KMAF.SV.W.0028.200411T0053Z-200411T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
753 PM CDT Fri Apr 10 2020
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southwestern Reagan County in western Texas...
Southeastern Upton County in western Texas...
* Until 900 PM CDT.
* At 752 PM CDT, a severe thunderstorm was located near Rankin,
moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Rankin and Best.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3108 10205 3131 10207 3131 10149 3108 10147
TIME...MOT...LOC 0052Z 280DEG 17KT 3113 10194
HAIL...1.75IN
WIND...60MPH
$$
103 follow-up statements
747
WWUS54 KMAF 110117
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
817 PM CDT Fri Apr 10 2020
TXC383-461-110200-
/O.CON.KMAF.SV.W.0028.000000T0000Z-200411T0200Z/
Reagan TX-Upton TX-
817 PM CDT Fri Apr 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN REAGAN AND SOUTHEASTERN UPTON COUNTIES...
At 817 PM CDT, a severe thunderstorm was located 12 miles southeast
of Rankin, moving east at 20 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Best.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3108 10196 3123 10189 3123 10149 3108 10147
TIME...MOT...LOC 0117Z 281DEG 17KT 3109 10180
HAIL...2.00IN
WIND...60MPH
$$
10248
WWUS54 KMAF 110127
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
827 PM CDT Fri Apr 10 2020
TXC383-461-110200-
/O.CON.KMAF.SV.W.0028.000000T0000Z-200411T0200Z/
Reagan TX-Upton TX-
827 PM CDT Fri Apr 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN REAGAN AND SOUTHEASTERN UPTON COUNTIES...
At 827 PM CDT, a severe thunderstorm was located 15 miles southeast
of Rankin, moving east at 20 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Best.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3108 10196 3123 10189 3123 10149 3108 10147
TIME...MOT...LOC 0127Z 280DEG 17KT 3108 10174
HAIL...2.75IN
WIND...60MPH
$$
10185
WWUS54 KMAF 110138
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
838 PM CDT Fri Apr 10 2020
TXC461-110148-
/O.CAN.KMAF.SV.W.0028.000000T0000Z-200411T0200Z/
Upton TX-
838 PM CDT Fri Apr 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UPTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western Texas.
LAT...LON 3108 10177 3120 10177 3120 10149 3108 10147
TIME...MOT...LOC 0138Z 280DEG 17KT 3107 10168
$$
TXC383-110200-
/O.CON.KMAF.SV.W.0028.000000T0000Z-200411T0200Z/
Reagan TX-
838 PM CDT Fri Apr 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN REAGAN COUNTY...
At 838 PM CDT, a severe thunderstorm was located 15 miles southwest
of Reagan County Airport, or 15 miles southwest of Big Lake, moving
east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southwestern Reagan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3108 10177 3120 10177 3120 10149 3108 10147
TIME...MOT...LOC 0138Z 280DEG 17KT 3107 10168
HAIL...1.75IN
WIND...60MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:35 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 10, 6:35 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
635 PM CDT Fri Apr 10 2020
.DISCUSSION...
Please see the 00Z aviation discussion below.
&&
.AVIATION...
Primary concern this forecast period are thunderstorms ongoing at
issuance. Have included TEMPO mention this evening and INK and MAF
where confidence is highest, with MVFR conditions in heavy rain
possible, along with erratic gusty winds, frequent lightning, and
hail. There may be additional storms overnight (after 06-08Z) that
affect MAF/INK, however uncertainty precludes inclusion at this
time. MVFR cigs also look to return late tonight at MAF/INK/HOB,
with conditions not expected to improve until mid-morning
Saturday. Winds will shift to the west by 15-16Z, with gusts up to
around 30kt possible through the afternoon, and VFR conditions
prevailing areawide thereafter.
&&
.PREV DISCUSSION... /issued 227 PM CDT Fri Apr 10 2020/
DISCUSSION...
Upper low over Srn CA this morning will wobble eastward this
afternoon and evening moving into AZ Saturday and NM Saturday night.
The low will moving across W TX Sunday and quickly pass onto the
Central Plains. After this low moves east a broad trough will
remain over the center of the country and continue to reform through
the middle of next week.
Have had showers and a few storms over SE NM and the Trans Pecos
today... expecting these to increase in coverage this afternoon and
evening. Also could see some of these develop into severe storms.
SPC has a slight risk of severe storms through tonight for much of
the Permian Basin and Trans Pecos. Supercell storms will be
possible with all severe weather threats... especially for storms
coming off the Davis Mountains. Most of the storms will be moving
east of the area Saturday but could have some lingering storms over
the Eastern Permian Basin in the morning.
Temperatures tonight should be above normal with increasing cloud
cover. Will be warmer Saturday with a west wind pushing highs into
the 80s. Late Sunday a strong cold front will blow into the area
with a gusty north wind... could see a light late season freeze
Monday morning and Tuesday morning over portions of Lea... Gaines...
and Dawson counties. Highs Monday and Tuesday will be well below
normal with highs in the 50s north... 60s central... and 70s south.
Have upgraded the High Wind Watch for the Guadalupe and Delaware
Mountains Saturday to a warning as high wind expected with the.
approach of the upper low. Have also issued a High Wind Watch
Sunday for the same area as guidance trying to indicate a secondary
high wind event on the backside of the upper trough.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 57 83 52 76 / 70 30 10 0
Carlsbad 50 80 51 79 / 20 0 0 0
Dryden 65 92 57 89 / 30 0 20 0
Fort Stockton 60 85 54 78 / 40 0 10 0
Guadalupe Pass 49 68 42 67 / 10 0 0 0
Hobbs 53 78 47 75 / 40 0 0 0
Marfa 42 75 41 72 / 10 0 0 0
Midland Intl Airport 58 85 52 79 / 60 10 10 0
Odessa 58 85 52 78 / 60 10 10 0
Wink 56 85 51 81 / 50 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from noon Saturday to midnight MDT Saturday
night for Guadalupe Mountains of Eddy County.
High Wind Watch from Sunday morning through Sunday afternoon for
Guadalupe Mountains of Eddy County.
TX...High Wind Warning from noon Saturday to midnight MDT Saturday
night for Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains.
High Wind Watch from Sunday morning through Sunday afternoon for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
&&
49/84Hazardous weather outlook, Apr 10, 3:37 PM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 337 PM CDT Fri Apr 10 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-112045- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 337 PM CDT Fri Apr 10 2020 /237 PM MDT Fri Apr 10 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A few severe thunderstorms are possible through tonight across the Permian Basin and Trans Pecos region of west Texas. Large hail and damaging winds will be the main severe weather threat... but isolated tornadoes are possible. In addition the stronger storms will be capable of producing brief heavy rainfall and cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few strong to severe thunderstorms will be possible mainly Saturday morning across the eastern Permian Basin. Large hail and damaging winds will be the main severe weather threat. A High Wind Warning is in effect for the Guadalupe and Delaware Mountains Saturday afternoon and evening. A High Wind Watch is in effect for the Guadalupe and Delaware Mountains Sunday. A strong cold front will move through the region on Sunday with gusty northerly winds likely behind the front. A light freeze will be possible over the northwest Permian Basin and northern Lea county, in southeast New Mexico Monday morning as temperatures fall rapidly behind the front. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon or this evening especially across the Trans Pecos and western Permian Basin of west Texas. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, Apr 10, 6:33 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
633 PM CDT FRI APR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL PYOTE 31.54N 103.12W
04/10/2020 E1.00 INCH WARD TX PUBLIC
&&
SAMANTHA.ZUBERLocal storm report, Apr 10, 6:58 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
658 PM CDT FRI APR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 5 W ODESSA 31.85N 102.45W
04/10/2020 E1.00 INCH Ector TX PUBLIC
REPORT RELAYED BY LOCAL MEDIA
&&
JULIE.PHILLIPSONSpecial weather statement, Apr 10, 7:02 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
702 PM CDT Fri Apr 10 2020
TXZ067-068-110045-
Crane TX-Ward TX-
702 PM CDT Fri Apr 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WARD AND NORTHERN
CRANE COUNTIES UNTIL 745 PM CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Grandfalls, or 12 miles southeast of Monahans,
moving east at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central Ward
and northern Crane Counties.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western Texas.
LAT...LON 3133 10238 3135 10284 3156 10285 3165 10246
3165 10243
TIME...MOT...LOC 0001Z 257DEG 23KT 3145 10274Special weather statement, Apr 10, 7:30 PM CDT, 23 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 730 PM CDT Fri Apr 10 2020 TXZ050-060-061-110115- Andrews TX-Ector TX-Winkler TX- 730 PM CDT Fri Apr 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ECTOR...WESTERN ANDREWS AND NORTHEASTERN WINKLER COUNTIES UNTIL 815 PM CDT... At 730 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles northwest of Goldsmith, or 22 miles northeast of Kermit, moving north at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Goldsmith and Frankel City. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for western Texas. LAT...LON 3197 10262 3195 10294 3241 10297 3243 10257 TIME...MOT...LOC 0030Z 188DEG 25KT 3206 10280
Local storm report, Apr 10, 7:36 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
736 PM CDT FRI APR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL 5 E MCCAMEY 31.13N 102.13W
04/10/2020 E1.00 INCH Upton TX FIRE DEPT/RESCUE
&&
SAMANTHA.ZUBERLocal storm report, Apr 10, 7:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
746 PM CDT FRI APR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 5 SW RANKIN 31.17N 102.00W
04/10/2020 E1.75 INCH Upton TX LAW ENFORCEMENT
BROKEN WINDSHIELD ON A PATROLE VEHICLE.
&&
SAMANTHA.ZUBERThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:02 PM CDT | Special Weather Statement | MAF | Crane | 43 min |
| Apr 10, 7:26 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Martin | 64 min |
| Apr 10, 7:30 PM CDT | Special Weather Statement | MAF | Andrews | 45 min |
| Apr 10, 7:36 PM CDT | Flash Flood Warning | MAF | Crane, Pecos, Upton | 2 hr |
| Apr 10, 7:49 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 56 min |
| Apr 10, 8:19 PM CDT | Special Weather Statement | MAF | Borden | 26 min |
| Apr 10, 8:36 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 42 min |
| Apr 10, 9:45 PM CDT | Special Weather Statement | MAF | Ector | 45 min |
| Apr 10, 10:17 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton | 58 min |
| Apr 10, 10:30 PM CDT | Special Weather Statement | MAF | Martin | 45 min |
| Apr 10, 10:44 PM CDT | Areal Flood Advisory | MAF | Crane, Ector, Midland, Upton | 2 hr |
| Apr 10, 10:57 PM CDT | Severe Thunderstorm Warning | MAF | Midland, Upton | 63 min |
| Apr 10, 11:52 PM CDT | Special Weather Statement | MAF | Glasscock | 53 min |
| Apr 11, 3:45 AM CDT | Freeze Watch | MAF | Dawson, Gaines | 24 hr |
| Apr 11, 3:02 PM CDT | Special Weather Statement | MAF | Scurry | 43 min |
| Apr 11, 4:47 PM CDT | Special Weather Statement | MAF | Reagan | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.